Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 4, NWS Pueblo, CO

April 23, 2025Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 23, 2025, 10:39 PM MDT for Kiowa County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2025, 10:39 PM MDT (04:39 UTC)
Expired
Apr 23, 2025, 11:15 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS55 KPUB 240439
SVRPUB
COC061-240515-
/O.NEW.KPUB.SV.W.0004.250424T0439Z-250424T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1039 PM MDT Wed Apr 23 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  North central Kiowa County in southeastern Colorado...

* Until 1115 PM MDT.

* At 1039 PM MDT, a severe thunderstorm was located near Eads, or 33
  miles north of Lamar, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3839 10281 3848 10293 3861 10290 3861 10259
TIME...MOT...LOC 0439Z 208DEG 13KT 3853 10285 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr
2 follow-up statements
527 
WWUS55 KPUB 240501
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1101 PM MDT Wed Apr 23 2025

COC061-240515-
/O.CON.KPUB.SV.W.0004.000000T0000Z-250424T0515Z/
Kiowa CO-
1101 PM MDT Wed Apr 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTH CENTRAL KIOWA COUNTY...

At 1101 PM MDT, a severe thunderstorm was located 8 miles northeast
of Eads, or 25 miles southwest of Cheyenne Wells, moving northeast at
30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3845 10275 3849 10280 3853 10279 3861 10286
      3861 10259
TIME...MOT...LOC 0501Z 227DEG 25KT 3858 10271 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr
162 
WWUS55 KPUB 240513
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1113 PM MDT Wed Apr 23 2025

COC061-240522-
/O.EXP.KPUB.SV.W.0004.000000T0000Z-250424T0515Z/
Kiowa CO-
1113 PM MDT Wed Apr 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIOWA COUNTY
WILL EXPIRE AT 1115 PM MDT...

The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning will be allowed 
to expire. This storm is moving east and is still capable of 
producing nickel sized hail and wind gusts to 55 mph.

&&

LAT...LON 3845 10275 3849 10280 3853 10279 3861 10286
      3861 10259
TIME...MOT...LOC 0512Z 208DEG 13KT 3860 10269 

$$

Ehr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:17 PM MDT, 22 minutes earlier. Its key messages:

  • Isolated to scattered thunderstorms across the Plains this evening, with the potential for a strong to severe storm across Kiowa, Bent, Prowers, and Baca counties.
  • Low level moisture backs into eastern Colorado overnight, with better coverage of thunderstorms, a few strong to severe, tomorrow afternoon evening.
  • Thunderstorm chances continue into Friday, though the risk of severe weather is low at this time. Thunderstorm chances continue into the weekend across the plains.
  • Elevated fire weather conditions Friday across the San Luis Valley, will spread east across the plains over the weekend.
Area forecast discussion, Apr 23, 10:17 PM MDT, 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1017 PM MDT Wed Apr 23 2025

.KEY MESSAGES...

- Isolated to scattered thunderstorms across the Plains this
  evening, with the potential for a strong to severe storm across
  Kiowa, Bent, Prowers, and Baca counties.

- Low level moisture backs into eastern Colorado overnight, with
  better coverage of thunderstorms, a few strong to severe, tomorrow
  afternoon evening.

- Thunderstorm chances continue into Friday, though the risk of
  severe weather is low at this time. Thunderstorm chances
  continue into the weekend across the plains.

- Elevated fire weather conditions Friday across the San Luis
  Valley, will spread east across the plains over the weekend.

&&

.UPDATE...
Issued at 1013 PM MDT Wed Apr 23 2025

Update to allow Severe Thunderstorm Watch for Kiowa, Bent,
Prowers, and Baca Counties to expire as scheduled. The
environmentis becoming cooler and more stable behind outflow
boundaries in the area. Any lingering convection this evening is
expected to remain sub-severe. Thus, the Severe Thunderstorm
Watch was allowed to expire as scheduled.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 247 PM MDT Wed Apr 23 2025

Current water vapor imagery indicates a weak embedded wave translating
through the southwest flow aloft across the Northern Rockies at this
time. At the surface, a stalled boundary is in place across eastern Las
Animas county through central and northeastern Prowers county, with some
cumulus buildups and a few echoes starting to develop across this boundary
as of 130 pm mdt. Further west of this boundary, dew pts remain in the 20s
and 30s with dew pts in the teens being reported across the high mtn
valleys into the western slope.

This afternoon into tonight...Main concern remains severe potential across
the southeast plains, with SBCape of 1000-2000 j/kg being realized attm,
along with expectant increasing SRH through the late afternoon and evening,
as low level jet increases overnight. With that said, can't rule a few
higher based shra/tsra spreading across the southeast mtns and I-25 Corridor
into the evening, with a few strong to severe storms across eastern Las Animas,
Bent, Baca, Prowers and Kiowa counties through the late afternoon and evening.
The main severe threats look to be large hail of 1 to 2 inches in diameter and
strong damaging outflow winds up to 65 mph. There is also a low threat of a
tornado through the afternoon, which looks to increase through the evening,
as the low level jet deepens. Some of the higher res cams keep the threat of
convection ongoing across the far southeast plains overnight, as a secondary
boundary and northerly surge associated with the passing upper wave brings
in a resurgence of low level moisture across southeast Colorado. Overnight
lows in the mid 30s to mid 40s are expected across the southeast Plains,
with 20s and 30s across the higher terrain.

For Thursday...Modest west to southwest flow continues across the Rockies,
with low level moisture banking up across the lower eastern slopes through
the morning, as easterly low level upslope flow deepens. Latest models differing
on the amount of instability in place across the region, with morning clouds
across the plains giving way to partly sunny conditions an SBCape of 1000-
2000 j/kg across the southeast Plains in the afternoon. SPC Day 2 continues
to indicate a marginal risk of severe storms across much of southeast
Colorado tomorrow, with storms developing over the higher terrain in the
afternoon, spreading across the I-25 Corridor and out across the far
southeast Plains through the late afternoon. The main severe threats
tomorrow could be hail up to an inch in diameter and wind gusts to 60 mph,
with the coverage of severe storms dependent on how much instability that
can be realized. Highs tomorrow look to be slightly cooler than today, in
the mid 60s to mid 70s across the Plains, and mainly 50s and 60s across
the higher terrain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 247 PM MDT Wed Apr 23 2025

Additional shower and thunderstorm development looks to remain
possible at the start of the period, mainly across the plains. In
this location, additional WAA looks to set up and provide additional
support into Thursday evening. Instability will continue to weaken
and focus further to south with time and given this trend, think the
strong to severe risk will diminish as well quickly into the
evening.

By Friday, an additional dry and windy setup occurs across the San
Luis Valley and on this day do have higher confidence for stronger
winds and the potential for critical fire weather conditions. Across
the plains, cooler and more stable conditions will be in place with
temps falling back into the 50 and 60s. These more stable conditions
on Friday will limit the overall risk of storms for much of southern
Colorado. That being said some guidance is showing a low CAPE and
high shear situation developing over the far southern I-25 corridor
Friday afternoon. The likelihood of this occurring still looks to be
low at this time, but worth keeping a close eye on for another day
of at least isolated storm development. Additionally, guidance today
is showing this weak and rather narrow instability axis shifting
further west into the mountains and this could bring some slight
increase in showers and storms for these locations.

By the weekend, will see a large upper low push across the western
CONUS that will eventually move through the region by early next
week. In this setup, will see additional chances for strong to
severe thunderstorms across the plains on Saturday along with
increased fire weather concerns along and to the west of the I-25
corridor. By Sunday, strong west/southwest flow settles in and
assists with pushing the strong/severe risk to our east. However,
these winds with much drier air will likely bring widespread
critical fire weather conditions to southern Colorado. Sunday and
Monday look to be the periods of highest concern for increased fire
danger, with cooler temperatures arriving by Tuesday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 518 PM MDT Wed Apr 23 2025

KALS: VFR expected through 24 hours. Gusty southwest winds
will weaken this evening before picking up again Thursday
afternoon.

KCOS: Storms will continue passing through the area, but as of
now no impacts are expected over or near the terminal this
evening other than some gusty winds. Overnight, winds will turn
east-northeast and increase low-level cloud cover with the
potential for some fog. This will bring cigs down into the MVFR
to high-IFR range. These low clouds will dissipate tomorrow
morning. Gusty southeast winds pick up in the afternoon, with
thunderstorms forming in the area close to the end of this 24
hour period.

KPUB: Storms will continue passing through the area, but as of
now no impacts are expected over or near the terminal this
evening other than some gusty winds. Have included a TEMPO group
for some outflow moving towards the terminal from the
southeast. Overnight, winds will turn east-northeast and
increase low-level cloud cover with the potential for some fog.
This will bring cigs down into the MVFR to high- IFR range.
These low clouds will dissipate tomorrow morning. Gusty
southeast winds pick up in the afternoon, with thunderstorms
forming in the area close to the end of this 24 hour period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...EHR
SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...GARBEROGLIO
Hazardous weather outlook, Apr 23, 12:05 PM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1205 PM MDT Wed Apr 23 2025

COZ058>089-093>099-241815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1205 PM MDT Wed Apr 23 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible across southern
Colorado this afternoon and evening. Storms will initially fire over
the mountains and move east across the I-25 producing gusty outflow
winds up to 45 mph and lightning.

Over the southeast plains, generally east of a line from Haswell
to La Junta across Bent, Prowers and Kiowa counties, a few strong
to severe storms may develop after 2 pm, with a higher chance of
strong to severe storms moving east through the evening. The main
risks from storms will be hail up to 1 1/2 inches in diameter and
damaging outflow winds to 65 mph, with an increasing threat of
tornadoes going into the evening hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered showers and thunderstorms, some of which could
be strong to severe, will be possible across southeast Colorado on
Thursday. The main risks with storms on Thursday will be hail up
to 1 inch and wind gusts up to 60 mph.

Showers and weak thunderstorms will also be possible on Friday, with
a low end chance that some some storms may become strong. The most
likely risks with storms on Friday will be lightning, small pea
sized hail, and winds gusting to 40 mph.

For Friday, high fire danger will be possible across the San Luis
Valley and the fire danger through will spread east from the San
Luis Valley into portions of the I-25 corridor Saturday. For Sunday
into Monday, critical fire weather conditions will be possible
for most of south central and southeast Colorado. Please avoid
activities that could start a fire from Friday through the Monday
time period!

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

23/23

In the hours before

Special weather statement, Apr 23, 5:19 PM MDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
519 PM MDT Wed Apr 23 2025

COZ096-232345-
Eastern Kiowa County CO-
519 PM MDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 545 PM MDT...

At 518 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sheridan Lake, or 18 miles south of Cheyenne Wells, moving northeast
at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern Kiowa
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3846 10227 3855 10238 3862 10234 3862 10205
      3860 10204 3856 10205
TIME...MOT...LOC 2318Z 232DEG 14KT 3856 10228

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Apr 23, 6:23 PM MDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
623 PM MDT Wed Apr 23 2025

COZ086-240100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
623 PM MDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUEBLO COUNTY THROUGH
700 PM MDT...

At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Salt Creek, or 11 miles south of Pueblo, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Salt Creek, Blende, Pueblo, Pueblo Airport, and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3803 10459 3809 10472 3835 10465 3822 10434
TIME...MOT...LOC 0023Z 207DEG 14KT 3811 10462

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Apr 23, 7:17 PM MDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
717 PM MDT Wed Apr 23 2025

COZ085-086-240145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
717 PM MDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 745 PM MDT...

At 717 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Pinon to 7 miles north of
Pueblo Depot. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3860 10452 3863 10430 3855 10414 3837 10434
      3840 10442 3838 10453
TIME...MOT...LOC 0117Z 203DEG 22KT 3842 10449 3843 10442 3842 10436

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Apr 23, 7:44 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
744 PM MDT Wed Apr 23 2025

COZ085-086-240215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
744 PM MDT Wed Apr 23 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES THROUGH 815 PM MDT...

At 744 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Truckton to near Hanover.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3869 10405 3856 10405 3848 10421 3854 10430
      3856 10442 3873 10432 3873 10408
TIME...MOT...LOC 0144Z 223DEG 21KT 3851 10421 3856 10427 3857 10435

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Apr 23, 8:24 PM MDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
824 PM MDT Wed Apr 23 2025

COZ096-240300-
Eastern Kiowa County CO-
824 PM MDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 900 PM MDT...

At 824 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brandon, or 25 miles south of Cheyenne Wells, moving northeast at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brandon and Sheridan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Sheridan Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3834 10242 3850 10252 3862 10238 3861 10205
      3860 10204 3852 10205
TIME...MOT...LOC 0224Z 229DEG 26KT 3845 10240

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Apr 23, 10:31 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1031 PM MDT Wed Apr 23 2025

COZ095-096-240500-
Western Kiowa County CO-Eastern Kiowa County CO-
1031 PM MDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL KIOWA COUNTY
THROUGH 1100 PM MDT...

At 1030 PM MDT, Doppler radar was tracking a strong thunderstorm over
Eads, or 30 miles north of Lamar, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3839 10285 3843 10298 3854 10299 3862 10285
      3861 10224
TIME...MOT...LOC 0430Z 237DEG 24KT 3850 10281

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:21 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
Apr 23, 6:23 PM MDTSpecial Weather StatementPUBPueblo37 min
Apr 23, 7:17 PM MDTSpecial Weather StatementPUBPueblo28 min
Apr 23, 7:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Apr 23, 10:31 PM MDTSpecial Weather StatementPUBKiowa29 min
Apr 23, 11:11 PM MDTSpecial Weather StatementPUBKiowa34 min
Apr 23, 11:40 PM MDTSpecial Weather StatementPUBKiowa35 min
Apr 24, 12:15 AM MDTSpecial Weather StatementPUBKiowa30 min
Apr 24, 3:09 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr
Apr 24, 1:36 PM MDTSpecial Weather StatementPUBLas Animas24 min
Apr 24, 2:19 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache24 hr
Apr 24, 2:19 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache30 hr
Apr 24, 4:35 PM MDTSpecial Weather StatementPUBElbert25 min
Apr 24, 5:04 PM MDTSpecial Weather StatementPUBElbert26 min
Apr 24, 5:59 PM MDTSpecial Weather StatementPUBEl Paso31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.